I am aware of the Major Interaction between the 2 drugs however my doctor has prescribed both to me. I am going to consult with my doctor.
How soon after taking Abilify can I take tramadol?
Question posted by AmericoGonzalez on 7 March 2021
Last updated on 20 April 2022
I didn’t know anything about this interaction. I’ve been on some Abilify and Ultram for a few months and even on ultram and different antidepressants for many years with no problem. Good to know though.
There is as you probably are aware a major interaction:
Interactions between your drugs
Applies to: tramadol, Abilify (aripiprazole)
Using traMADol together with ARIPiprazole can increase the risk of an irregular heart rhythm that may be serious and potentially life-threatening, although it is a relatively rare side effect. You may be more susceptible if you have a heart condition called congenital long QT syndrome, other cardiac diseases, conduction abnormalities, or electrolyte disturbances (for example, magnesium or potassium loss due to severe or prolonged diarrhea or vomiting). In addition, using narcotic pain medications together with other medications that also cause central nervous system depression can lead to serious side effects including respiratory distress, coma, and even death. Talk to your doctor if you have any questions or concerns.
Your doctor may already be aware of the risks, but has determined that this is the best course of treatment for you and has taken appropriate precautions and is monitoring you closely for any potential complications. You should seek immediate medical attention if you develop sudden dizziness, lightheadedness, fainting, shortness of breath, or heart palpitations during treatment with these medications, whether together or alone. Do not drink alcohol with these medications without your doctor's approval and do not exceed the doses or frequency and duration of use prescribed by your doctor. Also, you should avoid driving or operating hazardous machinery until you know how these medications affect you. It is important to tell your doctor about all other medications you use, including vitamins and herbs. Do not stop using any medications without first talking to your doctor.
Now, if the same Dr. prescribed both the antipsychotic and the narcotic analgesic, he/she is most likely aware of the potential major interaction and would not put you in harms way. But if two different health care providers prescribed these medications without knowing you are on either one, do NOT mix them and wait until you speak to both prescribers, to be on the safe side.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.